Ohio, 2010Winter Weather in Ohio, March 25 to 26, 2010
March 25 to 26, 2010 · NWS ILN · 17 events in 17 counties and zones
Low pressure passed south of the area, pulling in colder air and changing rain to snow overnight. A half inch to an inch of snow was common across the area, with isolated locations getting a very heavy, wet accumulation of 3 to 4 inches.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure passed south of the area, pulling in colder air and changing rain to snow overnight. A half inch to an inch of snow was common across the area, with isolated locations getting a very heavy, wet accumulation of 3 to 4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 25, 6:46 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 25, 6:46 PM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
746 PM EDT THU MAR 25 2010
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE SOUTH OF THE REGION TONIGHT. CANADIAN
HIGH PRESSURE WILL DROP SOUTH ACROSS THE GREAT LAKES FRIDAY INTO
FRIDAY NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL KICK OUT OF THE
PLAINS SATURDAY NIGHT INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC LOW IN WRN KENTUCKY ATTM IS FCST TO MOV E ACRS CNTRL KY THIS
EVENING. PRESSURE GRADIENT SHOULD INCREASE AS IT DOES AND WINDS
SHOULD PICK UP DURING THE EVENING HOURS. THE SYSTEM IS HANDLED
VERY SIMILARLY BY THE 12Z MODELS. SFC LOW PULLS INTO THE
APPALACHIANS BY 06Z...PULLING FNT THAT IS CURRENTLY DRAPED ACRS
THE REGION SOUTHWARD. PCPN WILL BEGIN TO END FROM NW TO SE AFT
03Z. CRITICAL THICKNESSES ARE STILL FORECAST TO DROP TONIGHT ON
THE BACK EDGE OF THE PCPN SHIELD. PCPN LOOKS LIKE IT WILL BE
ENDING A LITTLE QUICKER THAN THOUGHT YESTERDAY...SO NOT AS MUCH
SNOW EXPECTED...BUT STILL EXPECT TO SEE SOME. IN THE N CLOUDS
SHOULD BEGIN TO BREAK UP AFT 06Z.
WENT A MOS/SREF BLEND FOR LOWS TNGT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE BUILDS IN FROM THE NW ON FRI...AND DRIES THINGS OUT
FROM THE N. H8 MOISTURE BECOMES PRETTY DRY...BUT STILL MIGHT SEE SOME
FEW/SCT FAIR WEATHER CU ON FRI IN THE CAA. THE HIGH SLIDES TO THE
E COAST FRI NGT. THERE IS STILL A POSSIBILITY OF SOME CI FRI
NGT. H5 RIDGE IS RATHER FLAT AND THERE IS A WEAK VORT PUSHING
THRU THE GREAT LAKES.
NEXT H5/SFC LOW IS ALREADY DEVELOPING IN THE PLAINS ON
SATURDAY....BUT SKIES SHOULD BE MOSTLY SUNNY. SYSTEM KICKS E
SAT NGT...ALMOST FOLLOWING THE SAME PATH AS THE CURRENT ONE. PCPN
WILL WORK IN LATE SAT NGT FROM THE W. KEPT POPS IN THE CHC
CATEGORY FOR SAT NGT.
AS FOR TEMPERATURES...WENT TOWARDS THE COOL SIDE OF GUIDANCE ON
FRI IN THE CAA. WARMED LOWS A LITTLE FRI NGT AS FLOW BECOMES SLY
BY LATE FRI NGT ON THE BACK SIDE OF THE HIGH. LEANED TOWARDS THE
WARMER GUIDANCE NUMBER SAT ANS SAT NGT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
EXPECT PCPN TO BE ON THE INCREASE THROUGH THE MORNING HOURS ON
SUNDAY AS ISENTROPIC LIFT OVERSPREADS THE AREA AHEAD OF APPROACHING
SHORT WAVE. PCPN SHOULD THEN CONTINUE SUNDAY AFTERNOON INTO SUNDAY
EVENING. THE MODELS ARE HINTING AT THE POSSIBILITY OF SOME WEAK
INSTABILITY NOSING UP INTO AT LEAST OUR SOUTHERN FA SUNDAY
AFTERNOON/EVENING. THIS COULD LEAD TO A FEW THUNDERSTORMS...BUT WITH
THE BEST INSTABILITY REMAINING OFF TO OUR SOUTHWEST...HAVE OPTED TO
HOLD OFF ON INCLUDING ANY THUNDER IN OUR FORECAST AT THIS TIME. THE
12Z GFS AND 12Z GEM ARE FAIRLY PROGRESSIVE WITH THIS SYSTEM WHILE
THE 00Z ECMWF IS CONSIDERABLY SLOWER...TRYING TO HANG BACK A 500 MB
ACROSS THE OHIO VALLEY MONDAY INTO TUESDAY. HAVE LEANED TOWARD THE
FASTER SOLUTIONS AND TRIED TO TAPER OFF PCPN LATE SUNDAY NIGHT INTO
MONDAY MORNING.
IT LOOKS LIKE A FAIRLY STRONG RIDGE WILL THEN BUILD INTO THE REGION
THROUGH THE LATER PART OF NEXT WEEK. THIS WOULD LEAD TO DRY
CONDITIONS THROUGH THURSDAY ALONG WITH WARMING TEMPERATURES. THE 12Z
OPERATIONAL GFS WOULD SUPPORT HIGHS WELL INTO THE 70S BY LATE NEXT
WEEK. WILL TREND TOWARD THE WARMER MEX GUIDANCE BUT NOT GO QUITE AS
WARM AS WHAT IS SUGGESTED BY THE RAW DATA AS THE 12Z GFS ENSEMBLE
MEAN AND THE 00Z ECMWF ARE NOT AS STRONG WITH THE RIDGE.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AN AREA OF LOW PRESSURE WILL MOVE ACROSS KENTUCKY THIS EVENING AND
THROUGH THE OVERNIGHT HOURS. AS THE LOW PRESSURE SYSTEM MOVES TO
THE EAST COLDER AIR WILL BEGIN TO FILTER INTO THE AREA AND WINDS
WILL BEGIN TO PICK UP ACROSS THE AREA. RAIN WILL TRANSITION OVER TO
SNOW ACROSS THE NORTHERN TAF SITES FOR A FEW HOURS. AT KCVG AND
KLUK EXCEPT A MIX OF RAIN AND SNOW BEFORE PRECIPITATION TAPERS
OFF. VISBYS AND CIGS WILL GENERALLY BE MVFR AND IFR EARLY IN THE
TAF PERIOD HOWEVER EXPECT CONDITIONS TO IMPROVE TO VFR AFTER 05Z
TO 07Z AT TAF SITES. SOME STRATOCUMULUS MAY BE PRESENT THROUGH THE
EARLY MORNING HOURS HOWEVER EXPECT ALL LOCATIONS TO SCATTER OUT
AND THEN BECOME CLEAR DURING THE DAY ON FRIDAY. WINDS WILL BEGIN
TO SUBSIDE ON FRIDAY AS WELL AS SYSTEM MOVES TO THE EAST.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY INTO MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...JGL
AVIATION...NOVAK
Hazardous weather outlook, Mar 25, 2:36 AM EST, 18 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
336 AM EDT THU MAR 25 2010
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260745-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
336 AM EDT THU MAR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
WIDESPREAD RAINFALL WILL IMPACT THE REGION TONIGHT. A FEW PERIODS
OF MODERATE TO HEAVY RAINFALL WILL BE POSSIBLE. WHILE WIDESPREAD
FLOODING IS NOT EXPECTED...MINOR LOCALIZED FLOODING ISSUES COULD
DEVELOP IF REPEATED PERIODS OF HEAVY RAINFALL IMPACT THE SAME
AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Auglaize
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
Eight tenths of an inch of snow fell in Wapakoneta.
Winter Weather, Champaign
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
An inch of snow fell in Mechanicsburg while eight tenths of an inch fell at the county garage in Urbana.
Winter Weather, Clark
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Clark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.917, -83.784 (the zone’s center; the record gives no point)
Five inches of snow was measured in New Carlisle, while four inches was measured in Springfield.
Winter Weather, Darke
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Darke forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
A half inch of snow was measured at the county garage in Greenville.
Winter Weather, Delaware
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
Two inches of snow fell in Delaware while a half inch of snow was measured in Sunbury.
Winter Weather, Fairfield
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Fairfield forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.752, -82.631 (the zone’s center; the record gives no point)
Two tenths of an inch of snow was measured in Lancaster.
Winter Weather, Fayette
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
A half inch of snow was measured at the county garage in Jeffersonville.
Winter Weather, Franklin
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
Westerville received 4.6 inches of snow. Worthington measured 4.5 inches of snow. Dublin had 2.5 inches while Groveport and Hilliard received 2 inches.
Winter Weather, Licking
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
Four inches of snow fell in Utica while three inches was measured in Chatham. Law enforcement measured an inch in Newark.
Winter Weather, Madison
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Madison forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.894, -83.400 (the zone’s center; the record gives no point)
Two inches of snow fell in Plain City, while an inch and a half was measured at the county garage in London.
Winter Weather, Mercer
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Eight tenths of an inch of snow was measured at the county garage in Celina.
Winter Weather, Miami
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
An inch of snow was measured at the county garage in Troy.
Winter Weather, Montgomery
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
In Fort McKinley, 2.6 inches of snow was measured. Two inches fell in Farmersville, while an inch was measured in Centerville.
Winter Weather, Pickaway
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
A half inch of snow fell in Circleville.
Winter Weather, Preble
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
Three inches of snow fell in Eaton.
Winter Weather, Shelby
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
Anna received 1.4 inches of snowfall while an inch fell at the county garage in Sidney.
Winter Weather, Union
- When
- March 25, 9:00 PM EST to March 26, 7:00 AM EST
- Where
- Union forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.299, -83.372 (the zone’s center; the record gives no point)
Two and a half inches of snow fell at the county garage in Marysville.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Tornadoes in Alabama, March 25, 2010$205,000 · EF1 · 2 events
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Strong Wind in Illinois, March 25, 2010$75,000 · 2 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, March 25, 20106 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
- High Wind in California, March 25, 201060 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 215013, 215015, 215016, 215018, 215019, 215020, 215021, 215022, 215023, 215024, 215025, 215026, 215028, 215029, 215030, 215031, 215032.